Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Invariants of locally conformally flat manifolds


Authors: Thomas Branson, Peter Gilkey and Juha Pohjanpelto
Journal: Trans. Amer. Math. Soc. 347 (1995), 939-953
MSC: Primary 53C25; Secondary 53A30, 57R15, 58G26
MathSciNet review: 1282884
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ M$ be a locally conformally flat manifold with metric $ g$. Choose a local coordinate system on $ M$ so $ g = {e^{2h}}x\,dx \circ dx$ where $ dx \circ dx$ is the Euclidean standard metric. A polynomial $ P$ in the derivatives of $ h$ with coefficients depending smoothly on $ h$ is a local invariant for locally conformally flat structures if the expression $ P({h_X})$ is independent of the choice of $ X$. Form valued local invariants are defined similarly. In this paper, we study the properties of the associated de Rham complex. We show that any invariant form can be obtained from the previously studied local invariants of Riemannian structures by restriction. We show the cohomology of the de Rham complex of local invariants is trivial. We also obtain the following characterization of the Euler class. Suppose that for an invariant polynomial $ P$, the integral $ \int_{{T^m}} {P\vert d{v_g}\vert} $ vanishes for any locally conformally flat metric $ g$ on the torus $ {T^m}$. Then up to the divergence of an invariantly defined one form, the polynomial $ P$ is a constant multiple of the Euler integrand.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C25, 53A30, 57R15, 58G26

Retrieve articles in all journals with MSC: 53C25, 53A30, 57R15, 58G26


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1995-1282884-3
PII: S 0002-9947(1995)1282884-3
Article copyright: © Copyright 1995 American Mathematical Society